Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2010  |  Volume : 42  |  Issue : 6  |  Page : 416--417

Acute akathisia with quetiapine: A case report and review of literature

Ruchita Shah, Sandeep Grover, Uma Maheshwari, Natasha Kate, Nidhi Malhotra 
 Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh 160 012, India

Correspondence Address:
Sandeep Grover
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh 160 012
India

Quetiapine is an atypical antipsychotic which has been shown to have greater relative affinity for 5-HT 2A receptors than for D 2 receptors, due to which it is thought to lead to lower incidence of extrapyramidal symptoms (EPS). However, over the years literature in the form of case reports have accumulated which shows that quetiapine can lead to akathisia, especially in subjects prone to develop EPS. In this study, we report the case of a 22-year-old female who developed akathisia with quetiapine 150 mg/day, which subsided with reduction in dose. We have also reviewed the existing literature with respect to akathisia with quetiapine.


How to cite this article:
Shah R, Grover S, Maheshwari U, Kate N, Malhotra N. Acute akathisia with quetiapine: A case report and review of literature.Indian J Pharmacol 2010;42:416-417


How to cite this URL:
Shah R, Grover S, Maheshwari U, Kate N, Malhotra N. Acute akathisia with quetiapine: A case report and review of literature. Indian J Pharmacol [serial online] 2010 [cited 2020 Oct 25 ];42:416-417
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2010;volume=42;issue=6;spage=416;epage=417;aulast=Shah;type=0